MAUDE Adverse Event Report: BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter tip was found damaged before use.The following information was provided by the initial reporter, translated from (b)(6) "according to the customer's report, the catheter tip was found to be damaged during the check before venipuncture.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd received a 24 gauge angiocath device from lot 0003442 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed that the tip of the catheter was damaged.It was confirmed under a microscope that the tip of the catheter didn't have it uniform smooth shape but instead had a jagged edge and was missing some tip material.Based off the visual and microscopic inspection the engineer was able to verify the reported defect.It was determined that this was a manufacturing defect that occurred during the catheter tipping process.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter tip was found damaged before use.The following information was provided by the initial reporter, translated from japanese to english: "according to the customer's report, the catheter tip was found to be damaged during the check before venipuncture.".

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12407010
Report Number9610048-2021-00121
Device Sequence Number5131293
Product Code FOZ
UDI-Device Identifier30382903811121
UDI-Public30382903811121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number381112
Device Catalogue Number381112
Device Lot Number0003442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1